MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W07080080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The evercross dilatation catheter was received with the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).Sanguine residue was noted within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and a pinhole leak was located in the balloon.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an evercross 035 balloon in a fistulogram procedure in the brachial veins described as approx.30-40% stenosis.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped with no issues identified.No embolic protection was used.A non-medtronic 7f sheath and a 0.035 non-medtronic wire platform was used.The device was inflated once to nominal pressure with hep saline used as inflation fluid.The device did not pass through a previously deployed stent, no resistance was encountered and no excessive force used on advancing the device to the target lesion.The evercross 035 balloon ruptured during the first inflation.All fragments of the balloon were retrieved.Another medtronic balloon of the same size was used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: burst occurred prior to reaching nominal pressure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the evercross dilatation catheter was received with the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).Sanguine residue was noted within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and a pinhole leak was located in the balloon.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8389431
Report Number2183870-2019-00111
Device Sequence Number1432572
Product Code LIT
UDI-Device Identifier00821684061886
UDI-Public00821684061886
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Catalogue NumberAB35W07080080
Device Lot NumberA695514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/11/2019
05/10/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/26/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1